Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 55, NWS Charleston, SC

May 6, 2012Long County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 6, 2012, 7:02 PM EDT for Long County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2012, 7:02 PM EDT (23:02 UTC)
Expired
May 6, 2012, 7:45 PM EDT
In force
43 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Long County, GA

The radar

The Charleston,SC radar (KCLX), 128 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WUUS52 KCHS 062302
SVRCHS
GAC183-062345-
/O.NEW.KCHS.SV.W.0055.120506T2302Z-120506T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
702 PM EDT SUN MAY 6 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LONG COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 745 PM EDT

* AT 702 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...7 MILES WEST OF LUDOWICI...MOVING EAST AT 10
  MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  LUDOWICI...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3176 8191 3181 8176 3165 8173 3165 8180
      3165 8182 3175 8192
TIME...MOT...LOC 2302Z 269DEG 8KT 3171 8186

$$
2 follow-up statements
216 
WWUS52 KCHS 062319
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
719 PM EDT SUN MAY 6 2012

GAC183-062345-
/O.CON.KCHS.SV.W.0055.000000T0000Z-120506T2345Z/
LONG GA-
719 PM EDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL LONG COUNTY...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR JONES CREEK...MOVING EAST AT 10
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LUDOWICI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3176 8191 3181 8176 3165 8173 3165 8180
      3165 8182 3175 8192
TIME...MOT...LOC 2319Z 269DEG 8KT 3171 8182

$$
584 
WWUS52 KCHS 062345
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
745 PM EDT SUN MAY 6 2012

GAC183-062354-
/O.EXP.KCHS.SV.W.0055.000000T0000Z-120506T2345Z/
LONG GA-
745 PM EDT SUN MAY 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LONG COUNTY WILL
EXPIRE AT 745 PM EDT...

AT 744 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN 
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING WIND GUSTS 
EXCEEDING 40 MPH...HAIL AS LARGE AS PENNIES...FREQUENT LIGHTNING 
AND VERY HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO REMAIN 
INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3176 8191 3181 8176 3165 8173 3165 8180
      3165 8182 3175 8192
TIME...MOT...LOC 2344Z 269DEG 8KT 3171 8175

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:49 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, May 6, 3:49 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
349 PM EDT SUN MAY 6 2012

...SHALLOW TO MODERATE COASTAL FLOODING EXPECTED WITH HIGH TIDE
THIS EVENING...

.SYNOPSIS...
A COLD FRONT WILL STALL OUT AND WEAKEN DISSIPATE JUST TO THE
SOUTH OF THE REGION THROUGH MONDAY NIGHT. ANOTHER COLD FRONT IS
EXPECTED TO MOVE THROUGH FROM THE WEST WEDNESDAY NIGHT FOLLOWED BY
COOLER AND DRIER HIGH PRESSURE INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
INSTABILITY...MOISTURE AND SATELLITE DIAGNOSTIC TOOLS INDICATE THE
BACKDOOR COLD FRONT HAS PUSHED SOUTH OF THE SAVANNAH RIVER WHILE A
PRONOUNCED SURFACE TROUGH/OUTFLOW BOUNDARY LINGERS ALONG THE
NORTHEAST FLORIDA/SOUTHEAST GEORGIA BORDER. TEMPERATURES HAVE
LIKELY PEAKED FROM SAVANNAH AND STATESBORO NORTH BUT COULD STILL
MAKE A RUN FOR THE MID 90S FROM CLAXTON AND HINESVILLE SOUTH TO
THE ALTAMAHA RIVER PRIOR TO THE PASSAGE OF THE FRONT.

06/19Z RAP SOUNDINGS INDICATE THE MID-LEVEL CAPPING INVERSION IS
HOLDING WHICH MATCHES VISIBLE SATELLITE TRENDS WELL WITH LITTLE
VERTICAL DEVELOPMENT NOTED IN THE EXPANSIVE CUMULUS FIELD.
RAP INSTABILITY DATA SUGGEST THE CAP WILL REMAIN IN TACT FOR MUCH
OF THE AFTERNOON...EXCEPT MAYBE ACROSS THE FAR SOUTHERN ZONES
WHERE THERE COULD BE JUST ENOUGH LOW-LEVEL CONVERGENCE ALONG THE
BACKDOOR FRONT...A WEAK INLAND MOVING SEA BREEZE CIRCULATION AND
POSSIBLE OUTFLOW BOUNDARY MOVING NORTH FROM CONVECTION CURRENTLY
FIRING ALONG THE AFOREMENTIONED SURFACE TROUGH TO INITIATE SCATTERED
TSTMS PRIOR TO SUNSET. HIGH RESOLUTION MODEL GUIDANCE IS STILL NOT
OVERLY ENTHUSIASTIC WITH TSTMS CHANCES THROUGH THE REMAINDER OF
THE AFTERNOON/OVERNIGHT HOURS WITH WATER VAPOR IMAGERY SHOWING THE
PRIMARY VORTICITY CENTER SPINNING OVER CENTRAL GEORGIA LIKELY
REMAINING DISPLACED. GIVEN THESE TRENDS...WILL LOWER POPS TO 30
PERCENT ACROSS THE COUNTIES BORDERING THE ALTAMAHA RIVER WITH 20
PERCENT POPS ELSEWHERE THROUGH MID-EVENING.

STILL CAN NOT COMPLETELY RULE OUT AN ISOLATED STRONG TO SEVERE
TSTM WITH DCAPES EXPECTED TO REMAIN IN THE 1000-1200 J/KG RANGE
THROUGH THIS EVENING. HOWEVER...DCAPE WILL NOT BE REALIZED UNLESS
DEEP CONVECTION FIRES WITH THE RISK FOR ANY SEVERE WEATHER LIKELY
REMAINING CONFINED FROM REIDSVILLE TO HINESVILLE SOUTH.

LOWS WILL RANGE FROM THE LOWER-MID 60S INLAND TO THE UPPER
60S/LOWER 70S AT THE BEACHES WITH MOSTLY CLOUDY SKIES.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY AND MONDAY NIGHT...THE FORECAST AREA WILL BE CAUGHT IN AN
AREA OF WEAK FORCING ALOFT IN BETWEEN THE RIDGE TO THE NORTH AND A
BAGGY...ILL-DEFINED TROF OVER THE NE GULF. AT THE SURFACE...HIGH
PRESSURE WILL BE CENTERED TO THE NE OFF THE NEW ENGLAND COAST WITH
THE BACKDOOR COLD FRONT DISSIPATING NEAR THE ALTAMAHA. MODELS
CONTINUE TO FAVOR THE BEST CONVECTIVE COVERAGE OVER AREAS TO THE
WEST AND SOUTH CLOSEST TO THE REMNANT FRONT AND WITHIN THE DEEPER
MOISTURE. THIS PRIMARILY INCLUDES LOCATIONS JUST OUTSIDE AND ALONG
THE PERIPHERY OF THE FORECAST AREA FOR THE AFTERNOON/EVENING HOURS.
I HAVE MAINTAINED A SIMILAR POP TO THE PREVIOUS FORECAST WHICH
FEATURES MID RANGE CHANCE POPS FOR PARTS OF SE GA AND SLIGHT CHANCES
CLOSER TO THE SC/GA STATE LINE AREAS. OVERALL SURFACE BASED
INSTABILITY IS EXPECTED TO ON THE LOW END AND FORECAST SOUNDINGS
ARE NOT REAL IMPRESSIVE. THE DEEP LAYER STEERING FLOW WILL BE
QUITE WEAK AND PWATS OVER 1.5 INCHES FOR SE GA...SO ANY SHOWERS
AND THUNDERSTORMS THAT DO DEVELOP WILL LIKELY EXHIBIT VERY LITTLE
MOTION AND WILL BE CAPABLE OF BRIEF HEAVY DOWNPOURS. AMPLE LOW
LEVEL MOISTURE AND INCREASINGLY ONSHORE FLOW SHOULD KEEP SKIES
MOSTLY CLOUDY THROUGH THE DAY WHICH WILL HELP TO KEEP HIGHS IN THE
LOW 80S. OVERNIGHT...THE BEST INSTABILITY WILL SHIFT OFFSHORE
WHERE THERE IS A SLIGHT HINT OF CONVERGENCE WITHIN A WEAK COASTAL
TROF. WILL FEATURE SLIGHT CHANCE TO CHANCE POPS OVER THE COASTAL
WATERS. LOWS WILL BE IN THE MID 60S INLAND AND UPPER 60S ALONG THE
COAST.

TUESDAY THROUGH WEDNESDAY...THE BAGGY UPPER TROF WILL PERSIST
THROUGH TUESDAY AHEAD OF A MUCH MORE SIGNIFICANT FEATURE MOVING INTO
THE GREAT LAKES. THIS NEXT TROF WILL MOVE WESTWARD INTO THE OH
VALLEY ON WEDNESDAY WITH UPPER JET ENERGY OUT AHEAD OF IT. A COLD
FRONT IS PROGGED TO MOVE INTO THE LEE OF THE APPALACHIANS WEDNESDAY
AND IS EXPECTED TO BE JUST WEST OF THE AREA THROUGH THE AFTERNOON.
TUESDAY WILL BE ANOTHER DAY OF DIURNALLY FORCED ISOLATED TO
SCATTERED SHOWERS AND STORMS...WHILE WEDNESDAY HAS THE HIGHEST POPS
DUE TO THE INCREASING DEEP FORCING AND THE PRESENCE OF THE
APPROACHING COLD FRONT. TEMPS WILL WARM A DEGREE OR TWO EACH
DAY...REACHING THE MID 80S FOR HIGHS BY WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
A COLD FRONT IS EXPECTED TO MOVE THROUGH WEDNESDAY NIGHT FOLLOWED BY
COOLER/DRIER HIGH PRESSURE FROM THE NORTH THROUGH LATE WEEK. AFTER
WEDNESDAY NIGHT...MAINLY DRY ALTHOUGH A FEW SHOWERS ARE
POSSIBLE...ESPECIALLY ACROSS SOUTHEAST GEORGIA AS ANOTHER SHORTWAVE
TROUGH MOVES OFFSHORE. TEMPERATURES AT OR BELOW NORMAL THROUGH THE
PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
DEEP LOW LEVEL MOISTURE WITH THE BACKDOOR COLD FRONT WILL CONTINUE
ITS SOUTHWARD MOVEMENT DURING THE FORECAST PERIOD. KCHS HAS ALREADY
GONE MVFR AND LOOKS TO GO UP AND DOWN LIKE MOST LOCATIONS UPSTREAM.
KSAV WILL REMAIN DRY FOR THE FIRST HALF WITH MOST OF THE DEEP
MOISTURE IN SC. MVFR CIGS ARE LIKELY AT KSAV CLOSER TO SUNRISE.

EXTENDED AVIATION OUTLOOK...PERIODIC MVFR LEVEL CEILINGS WILL
BE POSSIBLE...ESPECIALLY MONDAY NIGHT AND TUESDAY NIGHT.

&&

.MARINE...
TONIGHT...AN EAST/NORTHEAST FLOW REGIME WILL DOMINATE THE WATERS
TONIGHT. MODELS SHOW THE TIGHTEST GRADIENT REMAINING CONFINED TO
THE UPPER SOUTH CAROLINA COAST AND THE NORTH CAROLINA OUTER BANKS
OVERNIGHT. COULD SEE A BIT OF WIND SURGE DEVELOP LATER THIS
EVENING AND PERSIST THROUGH SUNRISE...BUT WINDS LOOK TO MAX OUT NO
HIGHER THAN A SOLID 15 KT AT BEST...MAINLY ACROSS THE CHARLESTON
COUNTY COASTAL WATERS AND THE GEORGIA OFFSHORE LEG. SEAS WILL
BUILD SLIGHTLY...PEAKING 2-4 FT NEARSHORE AND 4-5 OFFSHORE. ATTM
IT APPEARS BOTH WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT
ADVISORY THRESHOLDS.

MONDAY THROUGH FRIDAY...THE COLD FRONT WILL BE TO THE SOUTH IN THE
VICINITY OF THE ALTAMAHA AND WILL DISSIPATE THROUGH THE DAY ON
MONDAY. A LOW LEVEL NE SURGE WILL TAKE PLACE PRIMARILY IN THE
MORNING...BEFORE WEAKENING AND TURNING MORE EASTERLY IN THE
AFTERNOON/EVENING. AS OF NOW THE MORNING SURGE LOOKS TO BE BELOW SCA
CRITERIA FOR BOTH WINDS AND SEAS...BUT 15-20 KTS WILL BE POSSIBLE
WITH SEAS 3-5 FT WITHIN 20 NM AND 4-5 BEYOND. CONDITIONS WILL REMAIN
BELOW SCA CRITERIA THROUGH TUESDAY NIGHT BEFORE PICKING BACK UP A
BIT WEDNESDAY/THURSDAY IN ASSOCIATION WITH A PASSING COLD FRONT.
HOWEVER...ADVISORIES ARE NOT EXPECTED AT THIS TIME WITH THIS
FEATURE. HIGH PRESSURE WILL BEGIN MOVING BACK INTO THE REGION BY
FRIDAY.

RIP CURRENTS...INITIAL THOUGHTS FOR MONDAY ARE FOR LOW RISK AT ALL
BEACHES. IF WINDS ARE STRONGER THAN CURRENTLY FORECAST FOR THE
SAVANNAH AREA...IT COULD TIP THE RISK INTO THE MODERATE CATEGORY.
RIGHT NOW IT APPEARS THE MAIN LIMITING FACTOR IS THE EXPECTED WEAK
INCOMING SWELL ENERGY OF APPROXIMATELY 1 FT EVERY 8 SECONDS.

&&

.TIDES/COASTAL FLOODING...
RELATIVE TIDAL DEPARTURES CONTINUE TO INCREASE THIS AFTERNOON AS
LOW-LEVEL WIND TRAJECTORIES TURN MORE ONSHORE. INCOMING DATA NOW
SUPPORTS TIDE LEVELS REACHING BETWEEN 7.3-7.5 FT MLLW IN THE
CHARLESTON HARBOR...WHICH CORRESPONDS TO MODERATE COASTAL
FLOODING. HAVE EXPANDED THE COASTAL FLOOD ADVISORY INTO TIDAL
BERKELEY AS A RESULT AND HIT THE EXPECTED IMPACTS A LITTLE
HARDER...ESPECIALLY IN THE DOWNTOWN CHARLESTON AREA. ALSO
EXPANDED THE ADVISORY TO INCLUDE THE NORTH AND CENTRAL GEORGIA
COASTAL ZONES WITH TIDES NOW EXPECTED TO PEAK 9.1-9.3 FT MLLW AT
FORT PULASKI. THIS WILL BRING A RISK FOR SHALLOW COASTAL FLOODING
TO MUCH OF THE GEORGIA COAST WITH THIS EVENING/S HIGH TIDE CYCLE.
OPTED TO RUN THE ADVISORY A LITTLE LONGER THAN USUAL TO CAPTURE
THE HIGH TIDE IN THE BEAUFORT RIVER NEAR BEAUFORT AS IT TYPICALLY
RUNS ABOUT 1 TO 1.5 HOURS AFTER HIGH TIDE IN THE CHARLESTON
HARBOR.

THE ENHANCED RISK FOR SHALLOW COASTAL FLOODING WILL CONTINUE THROUGH
THE MONDAY EVENING HIGH TIDE AND ADDITIONAL ADVISORIES MAY
EVENTUALLY BE NEEDED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR GAZ117-119-139-141.
SC...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR SCZ048>052.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...BSH
LONG TERM...RJB
AVIATION...BDC
MARINE...BDC/
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 6, 3:16 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT SUN MAY 6 2012

GAZ139-141-071000-
COASTAL LIBERTY-COASTAL MCINTOSH-
316 PM EDT SUN MAY 6 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. A FEW OF THESE
THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

COASTAL FLOODING...THE PROXIGEAN SPRING TIDES WILL CONTINUE TO
PRODUCE ELEVATED TIDE LEVELS EARLY IN THE WEEK AND SHALLOW COASTAL
FLOODING COULD OCCUR WITH THE MONDAY EVENING HIGH TIDE. A COASTAL
FLOOD ADVISORY MAY BE REQUIRED.

RIP CURRENTS...INCREASINGLY ONSHORE WINDS AND LINGERING
ASTRONOMICAL INFLUENCES WILL LIKELY LEAD TO AN ENHANCED RISK OF
RIP CURRENTS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

AMZ354-GAZ114-137-138-140-071000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-TATTNALL-LONG-INLAND LIBERTY-
INLAND MCINTOSH-
316 PM EDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. A FEW OF THESE
THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

SCZ048>052-071000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
316 PM EDT SUN MAY 6 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

COASTAL FLOODING...THE PROXIGEAN SPRING TIDES WILL CONTINUE TO
PRODUCE ELEVATED TIDE LEVELS EARLY IN THE WEEK AND SHALLOW COASTAL
FLOODING COULD OCCUR WITH THE MONDAY EVENING HIGH TIDE. A COASTAL
FLOOD ADVISORY MAY BE REQUIRED.

RIP CURRENTS...INCREASINGLY ONSHORE WINDS AND LINGERING
ASTRONOMICAL INFLUENCES WILL LIKELY LEAD TO AN ENHANCED RISK OF
RIP CURRENTS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-374-GAZ087-088-099>101-115-116-118-SCZ040-042>045-047-
071000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN-
INLAND CHATHAM-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-
316 PM EDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-071000-
COASTAL BRYAN-COASTAL CHATHAM-
316 PM EDT SUN MAY 6 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

COASTAL FLOODING...THE PROXIGEAN SPRING TIDES WILL CONTINUE TO
PRODUCE ELEVATED TIDE LEVELS EARLY IN THE WEEK AND SHALLOW COASTAL
FLOODING COULD OCCUR WITH THE MONDAY EVENING HIGH TIDE. A COASTAL
FLOOD ADVISORY MAY BE REQUIRED.

RIP CURRENTS...INCREASINGLY ONSHORE WINDS AND LINGERING
ASTRONOMICAL INFLUENCES WILL LIKELY LEAD TO AN ENHANCED RISK OF
RIP CURRENTS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 10:06 PM EDTSpecial Marine WarningCHS114 min
May 5, 10:42 PM EDTSpecial Marine WarningCHS63 min
May 6, 10:20 AM EDTCoastal Flood AdvisoryCHS14 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.